How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 33537
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I just had my thyroid removed last week and I am doing great.

This answer was rated:

I just had my thyroid removed last week and I am doing great. The only problem I am having is that suddenly I feel like I am having hot flashes. Never had this before. Can it be from the surgery or the removel. Is it possible to be related?

Greetings.

 

For what reason you thyroid was removed? What are the medication you are taking?

when were your last thyroid function tests done? How old are you?

 

Dr. Arun

Customer: replied 8 years ago.

My thyroid was removed because it was huge. It was not growing like a goiter. It grew inside to the back of my neck. I had the thyroid tests done about 2 months ago. I take 200 mcg levothroxine a day. I took synthroid for years previous until they changed it to the new levothroixine. I am 50 years old. I still have my ovaries and have never experienced this before.

 

Thanks,
Mary

Hello Mary,

 

With your past history of thyroidectomy, a reassessment of the thyroid function tests are mandatory as these can fluctuate suddenly and may be responsible for the hot flashes. The other causes associated with the hot flashes are (they can appear anytime);

 

1) higher body mass index

2) higher follicle-stimulating hormone levels

3) lower high-density lipoprotein cholesterol levels

4) vaginal dryness

5) trouble sleeping

6) hysterectomy

 

It has been found by various studies that serum IL-8 concentrations (blood work) in premenopausal, perimenopausal, and postmenopausal women with hot flashes are significantly higher than those in women without hot flushes. IL-8 may be associated with peripheral vasodilation in women with hot flashes.

 

There is a medication called as Gabapentin, which does help in hot flashes.

 

Please feel free for your follow up questions.

 

Dr. Arun

Dr. Arun Phophalia and 3 other Health Specialists are ready to help you